Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2016, 3:38 PM EDT for Pike County, Kentucky. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 3:38 PM EDT (19:38 UTC)
- Expired
- May 2, 2016, 4:04 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:38 PM EDT | HAIL 1 | Raccoon, KY | SOCIAL MEDIA REPORT VIA FACEBOOK |
| May 2, 3:50 PM EDT | HAIL 2 | Kimper, KY | REPORT VIA CHARLESTON NWS OFFICE |
| May 2, 4:01 PM EDT | HAIL 1 | Canada, KY | SOCIAL MEDIA REPORT VIA TWITTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
094
WUUS53 KJKL 021938
SVRJKL
KYC195-022015-
/O.NEW.KJKL.SV.W.0040.160502T1938Z-160502T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 415 PM EDT
* AT 337 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RACCOON...OR
NEAR PIKEVILLE...MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...FOREST HILLS...WOODMAN...JAMBOREE...BELFRY...PHYLLIS...
MCANDREWS...CHLOE...COLEMAN...BOARD TREE...MAJESTIC...PHELPS...RACCOON...
HUDDY...CANADA...AFLEX...ARGO...SIDNEY...META AND KIMPER.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 3
AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3748 8205 3742 8248 3757 8251 3766 8225
3765 8222 3762 8221 3762 8219 3765 8218
3762 8218 3758 8213 3757 8214 3755 8213
3756 8208 3753 8205 3755 8204 3754 8202
3754 8197
TIME...MOT...LOC 1937Z 250DEG 39KT 3751 8241
HAIL...1.50IN
WIND...60MPH
$$
ABE2 follow-up statements
035
WWUS53 KJKL 021952
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT MON MAY 2 2016
KYC195-022015-
/O.CON.KJKL.SV.W.0040.000000T0000Z-160502T2015Z/
PIKE KY-
352 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN PIKE COUNTY...
AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCANDREWS...OR
8 MILES SOUTH OF WILLIAMSON...MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...WOODMAN...JAMBOREE...BELFRY...MCANDREWS...COLEMAN...BOARD
TREE...MAJESTIC...PHELPS...HUDDY...CANADA...AFLEX...ARGO...SIDNEY...HARDY AND
EDGARTON.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 13
AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3744 8233 3762 8238 3766 8225 3765 8222
3762 8221 3762 8219 3765 8218 3762 8218
3758 8213 3757 8214 3755 8213 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
3748 8205
TIME...MOT...LOC 1951Z 250DEG 39KT 3757 8222
HAIL...1.50IN
WIND...60MPH
$$
ABE561
WWUS53 KJKL 022004
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON MAY 2 2016
KYC195-022014-
/O.CAN.KJKL.SV.W.0040.000000T0000Z-160502T2015Z/
PIKE KY-
404 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3744 8233 3762 8238 3766 8225 3765 8222
3762 8221 3762 8219 3765 8218 3762 8218
3758 8213 3757 8214 3755 8213 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
3748 8205
TIME...MOT...LOC 2002Z 250DEG 39KT 3762 8205
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:35 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 2, 11:35 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1135 AM EDT MON MAY 2 2016 .UPDATE... ISSUED AT 1135 AM EDT MON MAY 2 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED FRONTAL BOUNDARY ACROSS EASTERN KENTUCKY. UPSTREAM IN TN...A WAVE IS TRACKING NORTHEAST INTO THE REGION. WITH THIS...ALREADY THIS MORNING SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE MOVING INTO THE AREA FROM THE SOUTHWEST. EVEN INSTABILITY STRONG ENOUGH TO DEVELOP A STRONG STORM OR TWO. THUS HAVE UPDATED TO BRING POPS INTO THE AREA IN EARNEST AND UPDATED THE FLOOD WATCH. AS INSTABILITY INCREASES AND DEW POINTS STILL AROUND 60...THE CHANCE OF STRONG STORMS AND HEAVY RAINFALL WILL BE PRESENT IN THE AREA EARLY THIS AFTERNOON THROUGH THE EVENING. NEW GRIDS HAVE BEEN SENT AND A NEW ZFP HAS BEEN SENT OUT. UPDATE ISSUED AT 655 AM EDT MON MAY 2 2016 DEWPOINTS HAVE COME UP SOME IN THE PAST FEW HOURS AND WITH THIS INCREASE NOW WE ARE STARTING TO SEE SOME ISOLATED SHOWERS DEVELOP ACROSS THE AREA. ENVIRONMENT CONTINUES TO BE VERY MOIST. ALSO NOTING AN UPTICK IN SHOWER/THUNDERSTORMS UPSTREAM OVER ARKANSAS AND MISSISSIPPI. THIS ACTIVITY SHOULD CONTINUE TO TRACK NORTHEAST INTO KENTUCKY BY MIDDAY OR EARLY AFTERNOON. HI-RES MODELS SEEM TO BE HANDLING THE CURRENT ACTIVITY VERY POORLY...SO OUTSIDE OF CURRENT TRENDS...NOT MUCH TO KEY OFF OF AT THE MOMENT. CLEARLY...THE MOIST ENVIRONMENT COMBINED WITH THE SHOWERS/STORMS MOVING IN WILL GIVE WAY TO SOME DECENT RAINFALL POTENTIAL INTO THIS AFTERNOON. 1 HOUR FLASH FLOOD GUIDANCE HAS COME UP JUST A TOUCH TO AROUND 1 INCH FOR MUCH OF SOUTHEAST KENTUCKY...WITH THE 3 HOUR ALSO COMING UP A TOUCH TO AROUND 1.50 INCHES. CLEARLY WITH ANY CONVECTION...THESE AMOUNTS WILL NOT BE HARD TO OBTAIN...SO FLASH FLOOD WATCH REMAINS VERY VIABLE. NOT MANY CHANGES THIS MORNING...EXCEPT TO INCREASE CLOUD COVER AND BRING IN SOME SMALL POPS A BIT EARLIER TO ACCOUNT FOR SHOWERS DEVELOPING PRESENTLY. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 255 AM EDT MON MAY 2 2016 FINALLY A LULL IN THE ACTION EARLY THIS MORNING AS MOST OF THE CONVECTION HAS SHIFTED OFF TO THE NORTH. HOWEVER...A COLD FRONT REMAINS JUST OFF TO OUR WEST ACROSS CENTRAL KENTUCKY THIS MORNING...WITH PLENTY OF SURFACE MOISTURE REMAINING ACROSS EASTERN KENTUCKY. A SHORTWAVE TROUGH WILL SWING NORTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON AND INTERACT WITH THE APPROACHING FROM FROM THE WEST TO GENERATE WIDESPREAD SHOWERS AND STORMS. UNFORTUNATELY...THIS IS NOT GOOD NEWS AS FLASH FLOOD GUIDANCE REMAINS VERY LOW. THE ONE HOUR FLASH FLOOD GUIDANCE IS 0.75-1.00 FOR MUCH OF THE AREA...WHILE THE 3 HOUR FLASH FLOOD GUIDANCE IS BETWEEN 1.00 AND 1.50. WITH THE GFS RUN SHOWING OVER 1.50 INCHES OF RAIN THIS AFTERNOON...THIS IS VERY CONCERNING. SO MUCH SO...THAT WE HAVE ISSUED A NEW FLASH FLOOD WATCH FOR ALL OF SOUTHEAST KENTUCKY FROM LATE THIS MORNING THROUGH TONIGHT. PW VALUES ARE NOT QUITE AS HIGH AS THE PAST 24 HOURS...BUT STILL ON THE HIGH SIDE...SUPPORTING LOCALLY HEAVY RAIN. LATEST 00Z ARW AND NMM BOTH HAVE THE SAME CORRIDOR THAT GOT HIT HARD LAST NIGHT GETTING HIT AGAIN THIS AFTERNOON...SO THIS CERTAINLY BEARS WATCHING FOR THOSE IN EASTERN KENTUCKY. WITH THE FRONT VIRTUALLY STALLED...THE SETUP FOR TRAINING STORMS IS CERTAINLY THERE...WHICH COULD AID IN THE FLASH FLOOD CONCERN. WHILE MANY MODELS HAVE ANOTHER LULL TONIGHT...THE NAM...WITH SOME WEAK SUPPORT FROM THE HI-RES SHORT TERM MODELS SUPPORT SOME SHOWER/STORM ACTIVITY LINGERING IN SOUTHEAST KENTUCKY INTO EARLY TUESDAY MORNING. FOR THIS REASON...KEPT THE FLASH FLOOD WATCH GOING THROUGH 15Z TUESDAY. ONE LAST THING TO CONSIDER TODAY IS THE POTENTIAL FOR A FEW STRONG STORMS AS MLCAPES APPROACH 1000J/KG IN THE SOUTHEAST WITH MODEST SHEAR IN PLACE. THIS COULD LEAD TO SOME HAIL AND STRONG WINDS FROM A FEW OF THE STRONGER STORMS. WILL CONTINUE TO HIGHLIGHT THE FLOODING/STORM THREAT IN THE HWO AND FLASH FLOOD WATCH. BY TUESDAY...WE ARE KIND OF BETWEEN THE DEPARTING SYSTEM AND ONE APPROACHING FROM THE NORTH. MODELS ARE HINTING AT A BIT MORE INSTABILITY TODAY...AND WOULDN'T BE SURPRISED TO SEE A FEW AFTERNOON THUNDERSTORMS AGAIN ON TUESDAY AS THE WAVE DIPS IN FROM THE NORTH. FORTUNATELY...WHATEVER HAPPENS ON TUESDAY SHOULD NOT BE AS WIDESPREAD AND HOPEFULLY CAN AVOID THE AREAS IMPACTED BY THE RECENT FLOODING. HIGHS ON TUESDAY SHOULD TAKE A STEP BACK AS COOLER AIR ADVECTS IN BEHIND THE DEPARTING SYSTEM/COLD FRONT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 614 AM EDT MON MAY 2 2016 THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST ELEVATIONS NEAR THE VA BORDER. THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS. THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 655 AM EDT MON MAY 2 2016 A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104- 106>120. && UPDATE...SHALLENBERGER SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, May 2, 2:53 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON MAY 2 2016 KYZ044-050>052-058>060-068-069-079-083-032200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-WAYNE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET... MONTICELLO 253 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ080-084-104-106-108-111-032200- LAUREL-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 253 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS WILL BE STRONG THROUGH THIS EVENING AND MAY CONTAIN SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL... OR DAMAGING WINDS THROUGH TONIGHT. KYZ085>088-107-109-110-112>120-032200- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 253 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE STRONG TO SEVERE THROUGH THIS EVENING AND MAY CONTAIN HAIL AND STRONG WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL... OR DAMAGING WINDS THROUGH TONIGHT. KAS/SHALLENBERGER
In the hours before
Local storm report, May 2, 3:14 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL LOST CREEK 37.48N 83.33W
05/02/2016 M1.00 INCH BREATHITT KY PUBLIC
INFORMATION VIA SOCIAL MEDIA SITE.
&&
TBREWERLocal storm report, May 2, 3:18 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 1 E MOUSIE 37.42N 82.86W
05/02/2016 E1.25 INCH KNOTT KY TRAINED SPOTTER
&&
TBREWERLocal storm report, May 2, 3:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL BUCKHORN 37.35N 83.47W
05/02/2016 E1.75 INCH PERRY KY PUBLIC
&&
DJLocal storm report, May 2, 3:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL ROWDY 37.42N 83.21W
05/02/2016 E1.00 INCH PERRY KY PUBLIC
VIA SOCIAL MEDIA
&&
DJLocal storm report, May 2, 3:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL WHITESBURG 37.12N 82.83W
05/02/2016 M1.25 INCH LETCHER KY PUBLIC
QUARTER SIZE AND LARGER HAIL REPORTED ON SOCIAL MEDIA.
&&
JMWIXLocal storm report, May 2, 3:32 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL PIKEVILLE 37.48N 82.51W
05/02/2016 M1.00 INCH PIKE KY TRAINED SPOTTER
&&
JMWIXThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:09 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 11 min |
| May 1, 8:27 PM EDT | Special Weather Statement | JKL | Magoffin | 33 min |
| May 1, 8:31 PM EDT | Special Weather Statement | JKL | Leslie | 29 min |
| May 1, 8:39 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 3 hr |
| May 1, 8:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 6 hr |
| May 1, 8:59 PM EDT | Special Weather Statement | JKL | Harlan | 31 min |
| May 1, 9:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 12 hr |
| May 1, 10:15 PM EDT | River Flood Advisory | JKL | Estill, Powell | 4 days |
| May 2, 3:19 AM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more | 18 hr |
| May 2, 7:09 AM EDT | River Flood Advisory | JKL | Owsley | 19 hr |
| May 2, 1:32 PM EDT | Special Weather Statement | JKL | Floyd | 28 min |
| May 2, 1:55 PM EDT | Special Weather Statement | JKL | Owsley | 35 min |
| May 2, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 31 min |
| May 2, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 39 min |
| May 2, 2:14 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more | 5 hr |
| May 2, 2:22 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 4 hr |
| May 2, 2:22 PM EDT | Special Weather Statement | JKL | Martin | 23 min |
| May 2, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 22 min |
| May 2, 2:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Leslie, Perry | 30 min |
| May 2, 2:32 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 43 min |
| May 2, 2:47 PM EDT | River Flood Advisory | JKL | Lee | 3 days |
| May 2, 2:50 PM EDT | Special Weather Statement | JKL | Bell | 40 min |
| May 2, 2:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 35 min |
| May 2, 3:09 PM EDT | River Flood Advisory | JKL | Magoffin | 27 hr |
| May 2, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 30 min |
| May 2, 3:19 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 41 min |
| May 2, 3:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 2, 3:40 PM EDT | Special Weather Statement | JKL | Letcher | 35 min |
| May 2, 3:42 PM EDT | Flash Flood Warning | JKL | Lee, Owsley | 3 hr |
| May 2, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 27 min |
| May 2, 4:07 PM EDT | Special Weather Statement | JKL | Pike | 23 min |
| May 2, 7:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.